MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X330 MM; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø9X330 MM; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 18220933S
Health Effect - Clinical Code No Information (3190)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that patient's right tibia was revised after patient walked on the rod and displaced it.Rep reported that he has no access to any additional information due to not being allowed access to the hospital's password-protected systems.Rep reported that the nail and 5 screws (3 proximal, 2 distal) were explanted.Hospital implant sheet shows a nail and 6 screws.Additional info received from rep's email: there was a screw exchange from the primary surgery due to length.Only 5 screws were implanted.In initial surgery, a 6th screw was used but immediately taken out.He does not know which screws were used and which one was not used.The distal tibia displaced not the tibial rod.Additional info received from phone call with rep: revision needed because "patient walked on leg when shouldn't have" and the bone moved.Surgeon felt that plates gave a better reduction so he switched from the nailing system to plating.
 
Additional Manufacturer Narrative
The reported event that tibial nail, standard t2 tibia ø9x330 mm was alleged breakage could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complained event as well as the affected device must be available in order to determine the root cause of the event.However, based on the event description "patient walked on leg when shouldn't have" could lead to the conclusion that the patient was not compliant which lead to the breakage of the device.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If device is returned or any further information is provided the investigation report will be reassessed.
 
Event or Problem Description

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø9X330 MM
Common Device Name
SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7551196
Report Number0009610622-2018-00221
Device Sequence Number176925
Product Code KWS
UDI-Device Identifier04546540197771
UDI-Public04546540197771
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Catalogue Number18220933S
Device Lot NumberK0E2B99
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR